1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Joys of Metformin! (just starting today :) )

Discussion in 'Metformin/Biguanides' started by captainpixie, Jan 15, 2014.

  1. captainpixie

    captainpixie Type 2 · Well-Known Member

    Messages:
    134
    Likes Received:
    183
    Trophy Points:
    83
    I keep calling it it metaform in my head (sounds like a transformer doesn't it, hehe)

    sooo, got the tablets today. I'm on 500mg, 3 times a day but i have to work up to that.

    My lovely pharmacist (who is also one my closer friends) gave me some tip's. I was advised to start taking one of the little buggers at lunch time, but as i go to Uni Tue/Thurs he said don't do it, it won't end well lol. so he told me to start taking it with my evening meal first off.

    so far I SEEM to be ok.

    Thing is I'm on 20mg a day of solifenacin succinate as well and that stuff backs you up whereas Metformin makes everything loose.

    I wonder if this means that I shall pass digested food normally now! would be nice ;P
     
  2. mrman

    mrman Type 1 · Well-Known Member

    Messages:
    2,419
    Likes Received:
    2,674
    Trophy Points:
    198
    • Like Like x 4
  3. captainpixie

    captainpixie Type 2 · Well-Known Member

    Messages:
    134
    Likes Received:
    183
    Trophy Points:
    83
    woke up this morning with a headache and feeling very nauseous, have eaten some porridge which settled it down, now it feels a bit like y tummy at the beginning stage of feeling like throwing up!

    it's going to be an interesting month!
     
  4. hale710

    hale710 Type 1 · Well-Known Member

    Messages:
    2,903
    Likes Received:
    1,082
    Trophy Points:
    178
    I don't take it personally but I've heard stories about those early days. Apparently it does get better!


    Blogging at drivendiabetic.wordpress.com
     
  5. PatsyB

    PatsyB Type 2 · Well-Known Member

    Messages:
    2,772
    Likes Received:
    13,040
    Trophy Points:
    198
    I hope it gets better for you, I personally had no problems when starting to take the tabs ...interesting thing is many seem to have problems ie tummy upsets etc....how diverse we all are ...
     
  6. purplekat

    purplekat Type 2 · Well-Known Member

    Messages:
    118
    Likes Received:
    213
    Trophy Points:
    83
    Hopefully you're right, and the two different medications will mean your side effects aren't too bad. What I found when I started was that I had to cut out a lot of foods until things settled down - however these were all things I would have needed to cut down anyway (fizzy drinks, pizzas) so it helped with the initial getting used to going without.
    It took a good couple of months for me to get used to the doseage - I was going to approach the doctor about the slow-release one, but things started to settle down so I left it.
    I've had no other side effects from it, other than an increase in energy :)
     
  7. jack412

    jack412 Type 2 · Expert

    Messages:
    5,619
    Likes Received:
    6,786
    Trophy Points:
    178
    Did you get the Slow release metformin, it's more gentle if you have tummy problems
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook